Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 3, NWS Nashville, TN

May 7, 201027 counties in Tennessee

NWS Nashville, TN issued this wind advisory at May 7, 2010, 3:16 AM CDT for 27 counties in Tennessee. It took effect at May 7, 2010, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 7, 2010, 3:16 AM CDT (08:16 UTC)
In effect from
May 7, 2010, 12:00 PM CDT
Expired
May 7, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 27 counties

Bedford County, TN, Benton County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS74 KOHX 070816
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
316 AM CDT FRI MAY 7 2010

...GUSTY WINDS WILL DEVELOP TODAY...

.GUSTY WINDS WILL DEVELOP TODAY AS HIGH PRESSURE MOVES TO THE EAST
AND A LOW PRESSURE AND COLD FRONT APPROACH FROM THE WEST. WIND
GUSTS OVER 35 MPH WILL OCCUR AT TIMES...ESPECIALLY OVER NORTHWEST
MIDDLE TENNESSEE. LOOSE ITEMS...SUCH AS HOUSEHOLD GOODS IN FLOOD
RECOVERY AREAS...SHOULD BE SECURED. 

TNZ005>010-022>031-056>062-075-093>095-071900-
/O.NEW.KOHX.WI.Y.0003.100507T1700Z-100507T2300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
BEDFORD-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
316 AM CDT FRI MAY 7 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

* WINDS: SUSTAINED 15 TO 25 MPH WITH GUSTS OVER 35 MPH

* IMPACTS: DIFFICULTY DRIVING AND SCATTERING OF LOOSE
  ITEMS...INCLUDING DEBRIS FROM FLOOD RECOVERY OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

13
1 follow-up statement
537 
WWUS74 KOHX 071905
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT FRI MAY 7 2010

...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND EVENING...

.GUSTY WINDS WILL CONTINUE OUT OF THE SOUTH TO SOUTHWEST AS HIGH
PRESSURE MOVES TO THE EAST AND A LOW PRESSURE AND COLD FRONT
APPROACH FROM THE WEST. WIND GUSTS OVER 35 MPH WILL OCCUR AT
TIMES...ESPECIALLY OVER NORTHWEST MIDDLE TENNESSEE. LOOSE
ITEMS...SUCH AS HOUSEHOLD GOODS IN FLOOD RECOVERY AREAS...SHOULD
BE SECURED.

TNZ005>010-022>031-056>062-075-093>095-072300-
/O.CON.KOHX.WI.Y.0003.000000T0000Z-100507T2300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
BEDFORD-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI
205 PM CDT FRI MAY 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WINDS: SUSTAINED 15 TO 25 MPH WITH GUSTS OVER 35 MPH

* IMPACTS: DIFFICULTY DRIVING AND SCATTERING OF LOOSE ITEMS...
  INCLUDING DEBRIS FROM FLOOD RECOVERY OPERATIONS. ALSO A WORD OF
  CAUTION...SOME TREES...ESPECIALLY IN AREAS THAT RECEIVED THE
  HEAVIEST RAIN OVER THE WEEKEND...COULD BE FELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

GIRODO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at May 7, 2:41 AM CDT, 35 minutes earlier.

Area forecast discussion, May 7, 2:41 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
241 AM CDT FRI MAY 7 2010

.DISCUSSION...EARLY THIS MORNING...DRY WX CONTINUED OVER MID
TN...ALLOWING FOR GRADUAL IMPROVEMENT FROM THE DEVASTATING FLOODS
OF LAST WEEKEND. SEVERAL RIVERS AND NUMEROUS TRIBUTARIES REMAIN IN
FLOOD. SEE OUR LATEST HYDROLOGIC PRODUCTS FOR MORE DETAILS.

DRY AND WARM CONDITIONS WILL CONTINUE TODAY. HIGH PRESSURE WILL
MOVE TO OUR EAST AS LOW PRESSURE MOVES FROM THE MID MS VALLEY
TOWARD THE GREAT LAKES. THE PRESSURE GRADIENT BETWEEN THESE
SYSTEMS WILL STRENGTHEN...RESULTING IN GUSTY SOUTH TO SOUTHWEST
WINDS. A WIND ADVISORY WILL BE ISSUED FOR MUCH OF MID TN WITH A
FEW WIND GUSTS AROUND 35 MPH...EXCEPT THE FAR SOUTH AND PLATEAU
WHERE WIND GUSTS WILL BE UNDER CRITERIA. WITH MAINLY SUNNY
SKIES...TEMPERATURES WILL WARM WELL INTO THE 80S ACROSS THE AREA.

A BROKEN BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
AREA TONIGHT WITH PASSAGE OF A COLD FRONT. BRIEF DOWNPOURS ARE
EXPECTED...WITH QPF AMOUNTS UNDER ONE QUARTER INCH. SOME OF THE
STORMS COULD BE BRIEFLY SEVERE WITH STRONG WINDS BETWEEN 6 PM AND
MIDNIGHT.

COOL HIGH PRESSURE WILL MOVE IN FOR SATURDAY AND SUNDAY. SKIES
WILL BE SUNNY SATURDAY...BUT TEMPERATURES WILL BE SEVERAL DEGREES
BELOW NORMAL. SATURDAY NIGHT WILL BE QUITE CHILLY. A FEW PATCHES
OF FROST COULD DEVELOP IN SHELTERED VALLEYS OF THE CUMBERLAND
PLATEAU. SUNDAY WILL BE IN THE 60S WITH INCREASING CLOUDS.

A CHANCE FOR RAIN WILL RETURN SUNDAY NIGHT INTO MONDAY AS AN
WEAK OVERRUNNING PATTERN DEVELOPS. MID TN WILL BE IN THE WARM
SECTOR BY TUESDAY. A FRONT IS EXPECTED TO STALL TO OUR
NORTHWEST...KEEPING AT LEAST SLIGHT RAIN CHANCES THROUGH THE
ENTIRE WEEK. WE DO NOT SEE ANY MAJOR RAINFALL AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      88  56  68  43 /   0  50   0   0
CLARKSVILLE    86  51  65  41 /  20  50   0   0
CROSSVILLE     84  53  65  38 /  10  50  10   0
COLUMBIA       89  57  70  44 /   0  50   0  10
LAWRENCEBURG   89  57  70  44 /   0  50   0  10
WAVERLY        87  54  67  43 /  20  50   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
TNZ005>010-022>031-056>062-075-093>095.

&&

13
Hazardous weather outlook, May 6, 5:16 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU MAY 6 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ALONG AREA RIVERS AROUND AND WEST OF
NASHVILLE. MOST RIVERS HOWEVER HAVE CRESTED AND WILL CONTINUE
TO FALL...WITH MOST DROPPING BELOW FLOOD STAGE BY DAYS END.
THE CUMBERLAND RIVER AROUND CLARKSVILLE WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:27 PM CDTAreal Flood WarningOHXCheatham, Dickson, Montgomery, Stewart24 hr
May 7, 7:32 AM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne7 days

Nearby

Wind Advisories in Tennessee, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.